Nirmasi (Delphinium) poisoning with salvoes of malignant ventricular arrhythmias in central Nepal: A case report

Authors

  • Shankar Laudari Department of Cardiology, Chitwan Mutu Aspatal, Bharatpur-10, Chitwan, Nepal
  • Shahid Murtuza Department of Cardiology, Chitwan Mutu Aspatal, Bharatpur-10, Chitwan, Nepal
  • Santosh Sharma Bhusal Department of Cardiology, Chitwan Mutu Aspatal, Bharatpur-10, Chitwan, Nepal
  • Rachit Yadav Department of Cardiology, Chitwan Mutu Aspatal, Bharatpur-10, Chitwan, Nepal

DOI:

https://doi.org/10.3126/jnhls.v2i1.56212

Keywords:

Nirmasi, Delphinium, Cardiotoxicity, Antiarrhythmics

Abstract

Nirmasi is a commonly used herb in Nepal especially in hilly and Himalayan regions. It is known as Delphinium species herb. Nirmasi has been used in Nepalese and Indian rural communities since ages for treatment of chronic illnesses like headache, epilepsy, mania, paralysis, rheumatism, toothache, and various types of pain. However, many species of Nirmasi (Delphinium) are poisonous and look quite similar in morphology to the beneficial ones. As a result, unintentional poisoning is common. Poisoning due to these plant products results in various symptoms attributed to gastric irritation, competitive neuromuscular blockade, and cardiotoxicity caused by various alkaloids present in them. We report here a case of poisoning due to Nirmasi herb ingestion presenting as epigastric pain, vomiting, profuse sweating, syncopal attack, hypotension and malignant ventricular arrhythmias managed successfully with antiarrhythmics and supportive treatment.

Downloads

Download data is not yet available.
Abstract
17
PDF
29

Downloads

Published

2023-06-30

How to Cite

Laudari, S., Murtuza, S., Bhusal, S. S., & Yadav, R. (2023). Nirmasi (Delphinium) poisoning with salvoes of malignant ventricular arrhythmias in central Nepal: A case report. Journal of National Heart and Lung Society Nepal, 2(1), 41–43. https://doi.org/10.3126/jnhls.v2i1.56212

Issue

Section

Case Reports